Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can the reduction in Wellbutrin dosage cause severe dizziness, headache and body tremors?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5038 Questions

default
Posted on Thu, 10 Sep 2015 in Mental Health
Question: I have been on wellbrutrin for 5 months it gave me side stiches so I am trying to wean off of it. I have been cutting back from 150mg for 3 wks, suddenly I experienced severe dizziness, headaches, shakes, went to primary care doctor, was told it was vertigo, need second opinion
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Could be due to relapse of anxiety

Detailed Answer:
Hello thanks for asking from HCM for your health related queries

I can understand your concern. Wellbutrin is Bupropion and the drug is a good anti depressant and anti anxiety drug. The doses of 150 mg are not very high and you have been taking the drug for last 5 months only. Now you have been reducing the dose since last 3 weeks and have dizziness, headaches, shakes etc symptoms.

In my opinion as you have reduced the doses slowly so the chances that these symptoms are due to withdrawal are very low. Other possibility is relapse of anxiety. Reducing the dose might result in relapse of anxiety symptoms. Some times this may present with dizziness, headaches, shakes etc symptoms. So this can be a possible explanation for your symptoms. Medicines like low dose benzodiazepines like Clonazepam, Lorazepam etc can help to reduce the symptoms and you might feel better. You can discuss with your doctor and can take prescription of either of these medicines. If symptoms persist even after that then medicines like SSRIs can be used. Fluoxetine, Paroxetine, Escitalopram etc can be used and these medicines will help to decrease the symptoms.

Apart from this as your doctor has said vertigo is one possibility. But that can't be explained by just online history. Evaluation and physical examination is needed to find out exact cause.

Thanks, Hope this helps you. Please don't hesitate to ask again for more doubts.

Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Severe dizziness

doctor1 MD

My family friend is Mary, and she lives in San Jose, California. She is about 60 years old, Asian, over 5 9 , originally weighed 160+ pounds. At the beginning of this year, Mary experienced extreme dizziness, lack of appetite, and vomiting. She checked into Santa Clara Valley Medical Center. I am not sure of what tests were ran on her but they could find nothing wrong with her. Mary then tried acupuncture which temporarily relieved her pain. Then she collapsed and she was taken to the Stanford Hospital, where they did a scan on her chest and they said that her lung is of interest. However, they could not find what was causing her lack of appetite. She was again checked into Santa Clara Valley Medical Center. She has been diagnosed with lung cancer; however, the doctors believe that is not causing her lack of appetite and vomiting. At the beginning of the year, she was 160+ pounds. As of this week, she is 110 pounds. Sometime in this year, she had a seizure as well. She has gone through many doctors without any luck as to what is causing this major lack of appetite and vomiting of any food she puts down in her stomach. They brought in an infections specialist and he could not pin anything down. Their family member found on the Internet that tuberculosis was a close fit to her symptoms but they got a brain culture and they found it to be negative. From the looks of it, she has lung cancer and something else mysterious causing her to vomit and not eat. She has started some chemo sessions for lung cancer but at this pace, it s not the lung cancer that is killing her, it s this starvation. The doctors seemed to have focused a great deal on her brain and head, but I wanted to get your opinion on what it could be in her digestive system. They ve tried some various IV fluids but some reacted badly to her liver and even damaged her liver a bit. A nutritionist was brought in yesterday to discuss what she can have, but she just seems to be vomiting everything and even when she only has water in her stomach! I m sorry I don t have the exact details like family history for now but I can get them for you if necessary. If you don t think it involves the digestive system, could you tell me what part of the body you think it could be? Could it be the lung cancer or something really in her head?

doctor1 MD

My boyfriend was woken suddenly by severe stomach pains followed by black tarry stools, perfuse sweating but cold body temp, severe dizziness. Shortly after he felt fine, blood pressure was 90/68, and pulse 70 so back to normal. He thinks food poisoning but I think upper GI bleed. Thoughts?

doctor1 MD

I was violently vomiting once earlier and I had a headache and severe dizziness. I have taken paracetamol 500mg and 5mg of cyclizine. I have had these symptoms for 3 weeks on and off. My worry is that I have a programmable shunt for Hydrocephalus and am worried that it may be malfunctioning

doctor1 MD

My wife aged 64, has severe dizziness , very unstable when she walks. No nausea . Appetite is poor. Only cure is to lay down and then she sleeps for hours on end.

doctor1 MD

I have spells of severe dizziness and vomiting have been to emergency room brain scans negative had ears checked out no problem what next

doctor1 MD

I have noticed that after taking penicillin, my left ear gets blocked, as if full with wax, and I cannot hear. I also have episodes of severe dizziness. I have been treated recently with penicilin for an infected salivary gland with a stone in situ, but am unsure whether this would cause problems with my eustacian tube. Any clues?

doctor1 MD

Good morning Dr. Rynne. I am suffering with Orthostatic Hypotension . My BP when I first sit up in bed is around 80/60 (a.m.). When I stand, it drops to 70/53, averages. As the day wears on, the symptoms get worse such as fatigue , severe...